How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Muneeb Ali Your Own Question
Dr. Muneeb Ali
Dr. Muneeb Ali, Intensivist
Category: Neurology
Satisfied Customers: 2793
Experience:  Experience of Neurology of over 4 years, well versed in EEG, NCS and EMG alongwith MRIs and CT scans
Type Your Neurology Question Here...
Dr. Muneeb Ali is online now
A new question is answered every 9 seconds

My daughter had a blood clot in the brain sinus and was

Customer Question

My daughter had a blood clot in the brain sinus and was treated with heparin and warfarin. It's three weeks later and she is having vision problems, i.e. , black spots in her vision. Is this to be expected or cause for alarm?
Submitted: 1 month ago.
Category: Neurology
Expert:  Dr. Muneeb Ali replied 1 month ago.


Im sorry to hear about your daughter. I think she was suffering from cortical/cerebral vein thrombosis. Can i ask do you which one of the sinuses were blocked? That will allow me to judge whether the vision issue is due to her pathology or a new disease?

Expert:  Dr. Muneeb Ali replied 1 month ago.

Since you seem to be offline, ill leave a response here which we can discuss lateer.

In CVT (cortical vein thrombosis) where sinuses of teh brain are blocked, there can be residual neurological deficits which are present in a person. It all depends on where exactly the lesion was present in the brain. Even after recovery in some cases there can be residual deficits like blurring of vision or floaters in front of the eyes especially if teh transverse sinus was blocked. Secondly i think your daughter might have developed this post pregnancy (as most cases of CVT are post partum) but if she didnt then she has to be investigated for an underlying cause like an autoimmune disorder or even a clotting disorder.

Now coming to your current question, while effects like floaters in the vision can be the residual effect of the clot in her sinus but at the same time they can also be due to a new condition. It is very hard to say if they are residual effects or a new problem but since floaters in the vision can be indicative of retinal disease , it cannot be ignored. And i would suggest that a clinical examination should be done nonetheless to rule out retinal problems like retinal detachment or vitreous humor issues. At the same time a neurological examination can be done which can tell us if she has developed any new issues over the last three weeks and if necessary a repeat MRI of teh brain can be done. We usually follow a protocol of repeating the MRI/MRV after a month of therapy to see how the patient is progressing, but it can be different where your daughter is being treated.

in short i think she should be evaluated by her doctor again just in case to rule out retinal issues as well as a new neurological issue.

Do you have any more questions?

Please leave a POSITIVE rating by clicking on the stars above, until you do i am not compensated for my time. You can continue to ask follow-up questions even after the POSITIVE rating. You can also ask questions from me directly by going on the link below,

Expert:  Dr. Muneeb Ali replied 1 month ago.

Would you like to know anything else? If done for now, please remember to leave a positive rating as that is the only way we are compensated for our time spent helping you. You can continue to ask follow-up questions even after the rating.

Related Neurology Questions